Alert archive / Nebraska / River Flood Warnings in 2023
River Flood Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at May 26, 2023, 6:25 AM CDT for Hayes County, Nebraska. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- May 26, 2023, 6:25 AM CDT (11:25 UTC)
- Expired
- May 27, 2023, 7:26 PM CDT
- In force
- 37 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hayes County, NE
The radar
The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stinking Water Creek at Palisade (PASN1).
- Action stage
- 7.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06835000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
541
WGUS43 KLBF 261125
FLWLBF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
625 AM CDT Fri May 26 2023
...The National Weather Service in North Platte NE has issued a
Flood Warning for the following rivers in Nebraska...
Stinking Water Creek at Palisade 2NW affecting Hayes County.
.Heavy rainfall has resulted in flooding along the Stinking Water
Creek near Palisade.
For the Stinking Water Creek...including Palisade 2NW...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 630 PM CDT.
&&
NEC085-262330-
/O.NEW.KLBF.FL.W.0002.230526T1125Z-230527T2035Z/
/PASN1.1.ER.230526T1119Z.230526T1200Z.230526T2034Z.NR/
625 AM CDT Fri May 26 2023
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast. This approaches the flood of
record.
* WHERE...Stinking Water Creek at Palisade 2NW.
* WHEN...From this morning to tomorrow afternoon.
* IMPACTS...At 11.0 feet, Moderate flood stage. Flooding of county
road south of the bridge.
* ADDITIONAL DETAILS...
- At 5:15 AM CDT Friday the stage was 8.6 feet.
- Forecast...The river is expected to rise to a crest of 10.9
feet this morning. It will then fall below flood stage late
this afternoon.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.9 feet on 06/16/1984.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
4036 10113
$$
Roberg5 follow-up statements
234
WGUS83 KLBF 261306
FLSLBF
Flood Statement
National Weather Service North Platte NE
806 AM CDT Fri May 26 2023
...The Flood Warning continues for the following rivers in
Nebraska...
Stinking Water Creek at Palisade 2NW affecting Hayes County.
.Heavy rainfall has resulted in flooding along the Stinking Water
Creek near Palisade.
For the Stinking Water Creek...including Palisade 2NW...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 815 PM CDT.
&&
NEC085-270115-
/O.CON.KLBF.FL.W.0002.000000T0000Z-230527T2035Z/
/PASN1.2.ER.230526T1119Z.230526T1200Z.230526T2034Z.NR/
806 AM CDT Fri May 26 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Moderate flooding is occurring and is forecast. This
approaches the flood of record.
* WHERE...Stinking Water Creek at Palisade 2NW.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 11.0 feet, Moderate flood stage. Flooding of county
road south of bridge.
* ADDITIONAL DETAILS...
- At 7:15 AM CDT Friday the stage was 11.5 feet.
- Forecast...The river is expected to rise to a crest of 12
feet this morning. It will then fall below flood stage late
this afternoon.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.9 feet on 06/16/1984.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
4036 10113
$$
Roberg347
WGUS83 KLBF 270137
FLSLBF
Flood Statement
National Weather Service North Platte NE
837 PM CDT Fri May 26 2023
...The Flood Warning continues for the following rivers in
Nebraska...
Stinking Water Creek at Palisade 2NW affecting Hayes County.
.Water levels remain elevated along the Stinking Water
Creek near Palisade due to earlier heavy rainfall. The creek level
is expected to continue to fall tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
NEC085-271345-
/O.CON.KLBF.FL.W.0002.000000T0000Z-230527T2035Z/
/PASN1.N.ER.230526T1119Z.230526T1345Z.230527T0048Z.NR/
837 PM CDT Fri May 26 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring, though creek levels should
continue to fall tonight.
* WHERE...Stinking Water Creek at Palisade 2NW.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 10.0 feet, Flood Stage. Agricultural land along the
creek floods.
* ADDITIONAL DETAILS...
- At 8:15 PM CDT Friday the stage was 9.9 feet.
- Forecast...The river is expected to fall to 2.7 feet
Wednesday evening.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
4036 10113
$$
Brown902
WGUS83 KLBF 271144
FLSLBF
Flood Statement
National Weather Service North Platte NE
644 AM CDT Sat May 27 2023
...The Flood Warning continues for the following rivers in
Nebraska...
Stinking Water Creek at Palisade 2NW affecting Hayes County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 345 PM CDT.
&&
NEC085-272045-
/O.CON.KLBF.FL.W.0002.000000T0000Z-230527T2035Z/
/PASN1.N.ER.230526T1119Z.230526T1345Z.230527T0048Z.NR/
644 AM CDT Sat May 27 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS AFTERNOON...
* WHAT...The river level remains near flood stage.
* WHERE...Stinking Water Creek at Palisade 2NW.
* WHEN...Until late this afternoon.
* IMPACTS...At 10.0 feet, Flood Stage. Agricultural land along the
creek floods.
* ADDITIONAL DETAILS...
- At 5:30 AM CDT Saturday the stage was 9.4 feet.
- Forecast...The river is expected to fall to 2.7 feet
Wednesday evening.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
9.9 feet on 08/01/1997.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
4036 10113
$$
Roberg283
WGUS83 KLBF 271442
FLSLBF
Flood Statement
National Weather Service North Platte NE
942 AM CDT Sat May 27 2023
...The Flood Warning is extended for the following rivers in
Nebraska...
Stinking Water Creek at Palisade 2NW affecting Hayes County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
NEC085-280245-
/O.EXT.KLBF.FL.W.0002.000000T0000Z-230528T0335Z/
/PASN1.N.ER.230526T1119Z.230526T1345Z.230527T0048Z.NO/
942 AM CDT Sat May 27 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is currently forecast.
* WHERE...Stinking Water Creek at Palisade 2NW.
* WHEN...Until late this evening.
* IMPACTS...At 10.0 feet, Flood Stage. Agricultural land along the
creek floods.
* ADDITIONAL DETAILS...
- At 8:15 AM CDT Saturday the stage was 9.8 feet.
- Forecast...The river is expected to rise to near 10.1 feet
Saturday afternoon, then gradually fall on Sunday.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sun Mon Tue
Stinking Water Creek
Palisade 2NW 10.0 9.8 Sat 8 am CDT 8.5 5.9 5.2
&&
LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
4036 10113
$$
Snively070
WGUS83 KLBF 280026
FLSLBF
Flood Statement
National Weather Service North Platte NE
726 PM CDT Sat May 27 2023
...The Flood Warning is cancelled for the following rivers in
Nebraska...
Stinking Water Creek at Palisade 2NW affecting Hayes County.
Frenchman Creek near Palisade affecting Hayes County.
.Mainstem waterways continue to recede and are below flood stage.
However, additional showers and thunderstorms are possible tonight
and Sunday. Any additional rainfall may cause waters to rise quickly.
NEC085-280130-
/O.CAN.KLBF.FL.W.0003.000000T0000Z-230528T0026Z/
/PALN1.1.ER.230526T1002Z.230526T1245Z.000000T0000Z.NO/
726 PM CDT Sat May 27 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Frenchman Creek near Palisade.
* ADDITIONAL DETAILS...
- At 6:45 PM CDT Saturday the stage was 5.7 feet.
- Forecast...The river is expected to fall below action stage
this evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4042 10136 4037 10110 4035 10106 4035 10117
4040 10137
$$
NEC085-280130-
/O.CAN.KLBF.FL.W.0002.000000T0000Z-230528T0026Z/
/PASN1.N.ER.230526T1119Z.230526T1345Z.000000T0000Z.NO/
726 PM CDT Sat May 27 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Stinking Water Creek at Palisade 2NW.
* ADDITIONAL DETAILS...
- At 6:15 PM CDT Saturday the stage was 8.7 feet.
- Forecast...The creek is expected to fall below action stage
early tonight.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Stinking Water Creek
Palisade 2NW 10.0 8.7 Sat 6 pm CDT 4.4 4.1 3.9
&&
LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
4036 10113
$$
MBSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at May 26, 3:40 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 26, 3:40 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service North Platte NE 340 AM CDT Fri May 26 2023 .SYNOPSIS... Issued at 340 AM CDT Fri May 26 2023 Key Messages: - Locally heavy rainfall will continue through mid morning for areas near and south of I80 with localized flooding possible. - Daily chances for showers and thunderstorms are forecast through Thursday of next week. SYNOPSIS... A mesoscale convective vortex (MCV) is currently located over far southwest Nebraska. Meanwhile a mid level disturbance continues to lift northeast from near Scottsbluff through Atwood Kansas. This is resulting in some excessive rainfall across Dundy and Chase County. As these features continue to lift northeast, locally heavy rainfall will continue for areas near and south of I80 through mid morning. && .SHORT TERM...(Today through Saturday) Issued at 340 AM CDT Fri May 26 2023 Locally heavy rainfall is underway across portions of southwest into west central Nebraska this morning with likely POPS. Due to the slow movement of the MCV and mid level disturbance, rainfall amounts from a quarter to half inch should be fairly widespread, with locally heavy rainfall from a inch or more possible. Areas east of Highway 183 are expected to remain mostly dry today. Breezy south southeast winds today with mainly cloudy skies. Highs will be coolest across the southwest and western Sandhills near 70 where cloudy skies and showers and a few thunderstorms will be the more persistent. Tonight through Saturday, an upper trough will remain in place across the Great Basin in the western U.S. as blocking upper ridge remains in place across the Great Lakes and Midwest. Southwest flow aloft will exist from the Front Range and High Plains. The 00Z CAMs forecast thunderstorms to develop along the Front Range of Wyoming and Colorado early this afternoon and will move eastward into the western panhandle and northeast Colorado by early evening. This activity is forecast to move into western Nebraska this evening and eventually weaken as they reach Highway 83 by midnight. Areas near and east of Highway 183 should once again remain dry. A marginal risk for excessive rainfall is forecast across the western Sandhills and Southwest. This will be dependent on how well the evening convection holds together. While lingering showers are possible across the west Saturday morning. Due to PWATS remaining near an inch, and mid level lapse rates near 7C/KM, afternoon development of isolated to scattered showers or storms is possible. Highs Saturday will be slightly warmer from near 75 to 80. Windy with a south southeast wind 20 to 30 mph. .LONG TERM...(Saturday night through Thursday) Issued at 340 AM CDT Fri May 26 2023 For the remainder of Memorial Day weekend, the Gulf moisture axis will remain in place across the Central High Plains...with PWATS from 1 to 1.20 inches through Sunday evening). Likely POPs across the west and southwest Saturday night, will mainly a slight chance Sunday morning, followed by a 30 to 50 percent chance Sunday afternoon and evening as a mid and upper level trough lifts through the Northern and Central Plains. There is a marginal Risk for severe storms Sunday afternoon and evening west of Highway 183. Memorial Day through Thursday of next week, an upper trough will continue to persist across the Western U.S. as the upper ridge becomes better established across the Central and Eastern U.S. With deep moisture still available across the Plains, daily chances for afternoon and evening thunderstorm. Highs in the low 80s Memorial Day (Monday) should warm into the mid 80s by Tuesday and Wednesday of next week. The threat for any severe storms should remain low, with heavy rain to main concern. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 107 AM CDT Fri May 26 2023 Scattered showers and embedded thunderstorms across southwest Nebraska will become more numerous over the next several hours. Majority of precipitation will remain across southwest Nebraska, impacting KLBF with periods of heavy rainfall, lightning, and reductions in visibility. KVTN may see an isolated shower or thunderstorm late this afternoon, but any impacts should be minimal. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Kulik
Hazardous weather outlook, May 26, 4:34 AM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 434 AM CDT Fri May 26 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-270945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 434 AM CDT Fri May 26 2023 /334 AM MDT Fri May 26 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Scattered showers and thunderstorms across southwestern into central Nebraska are expected through today. Isolated showers and a low threat of severe thunderstorms are possible across north central Nebraska through the evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periodic showers and thunderstorms are expected through early next week with near daily rain chances. Some storms may be capable of producing locally heavy rainfall through Sunday. The severe threat remains low across much of the area with increased potential across the Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:02 AM CDT | Areal Flood Advisory | LBF | Chase | 5 hr |
| May 26, 4:08 AM CDT | Flash Flood Warning | LBF | Chase | 4 hr |
| May 26, 4:41 AM CDT | Flash Flood Warning | LBF | Hayes | 7 hr |
| May 26, 6:27 AM CDT | River Flood Warning | LBF | Hayes | 37 hr |
| May 26, 8:29 AM CDT | Areal Flood Warning | LBF | Chase | 4 hr |
| May 26, 9:17 AM CDT | Areal Flood Warning | LBF | Frontier, Hayes | 3 hr |
| May 26, 12:00 PM CDT | Areal Flood Warning | LBF | Hayes | 2 hr |
| May 26, 1:30 PM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| May 26, 2:42 PM CDT | Special Weather Statement | LBF | Frontier | 63 min |
Nearby
River Flood Warnings in Nebraska, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.